Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Colorectal Diseases

Perirectal abscesses post complications

07/24/2008

Question:

My husband had a perirectal abscess that was surgically removed 7 weeks ago. It went fairly smoothly but he could not keep the antibiotics and pain meds in or down for the first week. The area has healed and about 3 weeks ago he again had abdominal pain and diarrea. A heavy antibiotic was prescribed. He finished these pills 1 week ago and now the pain and diarrea have returned. What could be causing this? He did not have these problems prior to the abscess.

Answer:

He may have developed antibiotic- associated diarrhea. A gastroenterologist should be able to sort this out, and evaluate for other possible causes of his new symptoms.

For more information:

Go to the Colorectal Diseases health topic, where you can:

Response by:

Janice Frederick Rafferty, MD Janice Frederick Rafferty, MD
Professor of Surgery
Chief of Colorectal Surgery Division
College of Medicine
University of Cincinnati